Alert archive / Florida / Tornado Warnings in 2010
Tornado Warning 15, NWS Miami, FL
NWS Miami, FL issued this tornado warning at Apr 12, 2010, 6:06 PM EDT for Palm Beach County, Florida. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2010, 6:06 PM EDT (22:06 UTC)
- Expired
- Apr 12, 2010, 6:35 PM EDT
- In force
- 29 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 127 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 6:06 PM EDT | TORNADO | 2 Ne Belle Glade, FL | PALM BEACH COUNTY SHERIFFS OFFICE REPORTED A TORNADO TOUCHDOWN 2 MILES NORTHEAST OF THE PALM BEACH COUNTY SHERIFFS OFFICE SUBSTATION ALONG STATE ROAD 80. NO DAMAGE OR INJURIES WERE REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 586 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
063
WFUS52 KMFL 122206
TORMFL
FLC099-122245-
/O.NEW.KMFL.TO.W.0015.100412T2206Z-100412T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MIAMI FL
606 PM EDT MON APR 12 2010
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* TORNADO WARNING FOR...
WEST CENTRAL PALM BEACH COUNTY IN SOUTHEAST FLORIDA...
THIS INCLUDES THE CITIES OF...SOUTH BAY...BELLE GLADE...
* UNTIL 645 PM EDT
* AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE STORM CAPABLE OF PRODUCING A TORNADO NEAR BELLE
GLADE...MOVING SOUTHWEST AT 10 MPH.
* THE TORNADO WILL BE NEAR...
BELLE GLADE...
SOUTH BAY...
AND SURROUNDING COMMUNITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE PATH OF A TORNADO...SEEK SHELTER IN A STURDY
BUILDING ON THE LOWEST FLOOR...AWAY FROM OUTSIDE WALLS AND WINDOWS.
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 2678 8052 2653 8063 2667 8085 2671 8079
2671 8078 2669 8074 2672 8073 2675 8074
2676 8072 2675 8071 2678 8070 2683 8062
TIME...MOT...LOC 2205Z 058DEG 10KT 2676 8066
$$
GR1 follow-up statement
286
WWUS52 KMFL 122235
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
635 PM EDT MON APR 12 2010
FLC099-122245-
/O.CAN.KMFL.TO.W.0015.000000T0000Z-100412T2245Z/
PALM BEACH FL-
635 PM EDT MON APR 12 2010
...THE TORNADO WARNING FOR WEST CENTRAL PALM BEACH COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT
PRODUCED THE TORNADO HAS WEAKENED. THUS THE TORNADO WARNING HAS
BEEN CANCELLED.
LAT...LON 2678 8052 2653 8063 2667 8085 2671 8079
2671 8078 2669 8074 2672 8073 2675 8074
2676 8072 2675 8071 2678 8070 2683 8062
TIME...MOT...LOC 2235Z 058DEG 10KT 2672 8074
$$
GRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this tornado warning went out at Apr 12, 2:31 PM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, Apr 12, 2:31 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 231 PM EDT MON APR 12 2010 .DISCUSSION... WATER VAPOR IMAGERY AND RUC ANALYSIS CONTINUE TO SHOW A POTENT MID-LEVEL TROUGH AXIS PRESSING SE ACROSS SOUTH-CENTRAL FL WITH A WELL-DEFINED DECREASE IN MID/HIGH LEVEL MOISTURE ASSOCIATED WITH IT. MODEL GUIDANCE FROM THE GFS/ECMWF CONTINUE TO AGREE THAT THIS TROUGH AXIS WILL SETTLE SOUTH ACROSS SOUTH FL WHILE WEAKENING SIGNIFICANTLY TONIGHT AND TOMORROW. AS THE TROUGH AXIS PASSES...A CONTINUATION OF AT LEAST ISOLATED SHOWER AND THUNDERSTORM ACTIVITY CAN BE EXPECTED INTO THE EVENING HOURS...WITH A DRYING TREND AFTER MIDNIGHT. SOME LOCALLY HEAVY RAINFALL MAY OCCUR WITH ANY SLOW MOVING SHOWERS OR STORMS...BUT IT APPEARS WITH SUBSIDENCE AND DRY AIR ALOFT MOVING INTO THE REGION THAT THE THREAT FOR ORGANIZED HEAVY RAINFALL HAS ENDED. BEYOND TONIGHT...THE GFS/ECMWF CONTINUE TO SHOW DEEP LAYER RIDGING BUILDING ACROSS THE SERN CONUS FOR THE REMAINDER OF THE MID WEEK PERIOD. THE PRESSURE GRADIENT WILL INCREASE SUBSTANTIALLY THROUGH THURSDAY OR FRIDAY...RESULTING IN SUSTAINED WINDS AROUND 20 MPH WITH WIND GUSTS AROUND 30 MPH BEING FAIRLY COMMON ACROSS THE AREA THIS PERIOD. JUST AS IMPORTANT...THE LARGE RESERVOIR OF DRY MID-LEVEL AIR CURRENTLY OVER N FL AND THE SERN CONUS WILL FILTER SOUTH INTO THE REGION. THIS WILL COMBINE WITH INCREASINGLY STABLE CONDITIONS TO SIGNIFICANTLY LIMIT PRECIP CHANCES THROUGH EARLY THIS WEEKEND. THE ERLY FLOW OVER THE GULF STREAM IN THESE TYPES OF PATTERNS IS ALWAYS CAPABLE OF PRODUCING ISOLD LOW-TOPPED/FAST-MVG SHOWERS BUT CHANCES ARE SO SMALL WITH SUCH DRY AND STABLE CONDITIONS THAT WILL NOT INCLUDE IN THE FCST BEYOND WEDNESDAY AT THIS POINT. LIGHT BUT WEAKER ERLY FLOW WILL CONTINUE EARLY THIS WEEKEND AS THE DEEP LAYER RIDGE SETTLES SOUTH AND CLOSER TO THE REGION. IT APPEARS THAT A HIGH RISK FOR RIP CURRENTS WILL EXIST AT THE ATLC COAST BEACHES THROUGH THIS PERIOD DUE TO THE PERSISTENT ONSHORE FLOW. CONCERNING TEMPS...THE TYPICAL DIURNAL TEMP CYCLE FOR A STRONG ERLY FLOW REGIME IS EXPECTED THIS PERIOD. WARMEST MAX TEMPS WILL BE ACROSS THE WESTERN INTERIOR AND GULF COAST DUE TO THE FLOW BEING OFFSHORE THERE. CONVERSELY...THE WARMEST MIN TEMPS WILL BE ALONG THE ATLC COAST DUE TO THE PERSISTENT ONSHORE FLOW. && .MARINE... STRONG E/NE WINDS EXPECTED TUESDAY THROUGH AT LEAST FRIDAY WITH VERY HAZARDOUS MARINE CONDITIONS RESULTING. SUSTAINED WINDS OF 20-25KTS WITH GUSTS OCCASIONALLY AS HIGH AS GALE FORCE WILL OCCUR AT TIMES LATE TUESDAY THROUGH THURSDAY BEFORE WINDS LIGHTEN SOME DUE TO THE WEAKENING PRESSURE GRADIENT FRIDAY AND SATURDAY ACROSS THE ATLC WATERS...BISCAYNE BAY AND LAKE OKEECHOBEE. WINDS MAY BE JUST EVER SO SLIGHTLY LOWER ACROSS THE GULF WATERS...ESPECIALLY NEARSHORE. THESE WINDS WILL ALLOW SEAS TO BUILD TO 6 TO 8FT IN THE GULF STREAM. A SMALL CRAFT ADVISORY WILL BE NEEDED FOR ALL OF THE MID WEEK PERIOD. && .FIRE WEATHER... WITH DRIER AIR MVG INTO THE REGION...RELATIVE HUMIDITIES MAY DROP TO OR NEAR 35 PERCENT ACROSS THE WESTERN INTERIOR AND GULF COAST REGIONS AT TIMES THE REST OF THE WEEK. CONDITIONS WILL NEED TO BE WATCHED...BECAUSE 20FT WINDS MAY BE NEAR 15MPH WHICH WOULD NECESSITATE A RED FLAG WARNING REGARDLESS OF THE RH DURATION BELOW 35 PERCENT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 70 79 71 80 / 40 20 10 10 FORT LAUDERDALE 70 80 73 82 / 40 20 10 10 MIAMI 70 81 72 82 / 40 20 10 10 NAPLES 63 85 65 86 / 20 20 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE WX...STRASSBERG AVIATION...JR
Hazardous weather outlook, Apr 12, 7:57 AM EDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 757 AM EDT MON APR 12 2010 FLZ063-066>075-168-172>174-131000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 757 AM EDT MON APR 12 2010 ...HIGH RISK OF RIP CURRENTS ATLANTIC COAST BEACHES... ...SHOWERS AND THUNDERSTORMS ACROSS SOUTH FLORIDA TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THE COMBINATION OF EAST WINDS FROM 15 TO 20 MPH ACROSS THE LOCAL ATLANTIC WATERS AND A LOW TIDE THIS AFTERNOON WILL CREATE CONDITIONS FAVORABLE FOR RIP CURRENTS. THEREFORE THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG THE ATLANTIC COAST BEACHES. THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY ACROSS PORTIONS OF SOUTH FLORIDA AND THE ADJACENT ATLANTIC AND GULF WATERS. THE MAIN HAZARDS WILL BE THE CHANCE OF DANGEROUS CLOUD TO GROUND LIGHTNING AND GUSTY WINDS, ALTHOUGH WATERSPOUTS WILL BE POSSIBLE AS WELL. WATERSPOUTS: WATERSPOUTS WILL BE POSSIBLE WITH ANY SHOWER OR THUNDERSTORM ACROSS THE LOCAL WATERS TODAY. WIND: WITH THE OCCURRENCE OF ANY THUNDERSTORMS TODAY, WIND GUSTS IN THE RANGE FROM 40 TO 57 MPH ARE POSSIBLE ACROSS SOUTH FLORIDA AND THE ADJACENT ATLANTIC WATERS. HAIL: HAIL OF DIME TO PENNY SIZE MAY BE POSSIBLE IN THE STRONGEST STORMS TODAY. FLOODING: LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS PARTS OF THE AREA TODAY, WITH SOME MINOR URBAN OR ROADWAY FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EASTERLY WINDS ARE EXPECTED TO INCREASE ACROSS THE ATLANTIC WATERS THROUGH AT LEAST MID WEEK, WITH A CHANCE OF RIP CURRENTS CONTINUING ALONG THE ATLANTIC COAST BEACHES AND AN INCREASE IN THE LOCAL SEAS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. STRASSBERG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 1:07 AM EDT | Special Weather Statement | MFL | Miami-Dade | 53 min |
| Apr 12, 2:17 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 6 hr |
| Apr 12, 3:48 AM EDT | Special Weather Statement | MFL | Broward | 42 min |
| Apr 12, 4:29 AM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 3 hr |
| Apr 12, 4:38 AM EDT | Areal Flood Advisory | MFL | Miami-Dade, Monroe | 3 hr |
| Apr 12, 6:01 AM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Apr 12, 6:42 AM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| Apr 12, 9:47 AM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 58 min |
| Apr 12, 10:53 AM EDT | Special Marine Warning | MFL | 22 min |
Nearby
Tornado Warnings in Florida, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.